Abstract

Establishing a vector spherical harmonic expansion of the electromagnetic field propagating inside an arbitrary anisotropic medium, we extend Mie theory to the diffraction by an anisotropic sphere, with or without losses. The particular case of a uniaxial material leads to a simpler analysis. This work opens the way to the construction of a differential theory of diffraction by a three-dimensional object with arbitrary shape, filled by an arbitrary anisotropic material.

© 2006 Optical Society of America

Full Article  |  PDF Article
Related Articles
Extension of the Jones matrix formalism to reflection problems and magnetic materials

R.J. Vernon and B. D. Huggins
J. Opt. Soc. Am. 70(11) 1364-1370 (1980)

Light diffraction by a three-dimensional object: differential theory

Brian Stout, Michel Nevière, and Evgeny Popov
J. Opt. Soc. Am. A 22(11) 2385-2404 (2005)

Mie scattering by an anisotropic object. Part II. Arbitrary-shaped object: differential theory

Brian Stout, Michel Nevière, and Evgeny Popov
J. Opt. Soc. Am. A 23(5) 1124-1134 (2006)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (2)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (175)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription